Hi im new to the forum please excuse me if I post in the wrong place I have a lot of endocrine problems hyperthyroidism hypopituitarism hyperprolactinemia also asthma pernicious anemia suspected coeliac disease also all my aunties uncles grandma have autoimmune diseases oh and I have chronic back pain I would just like to ask if the reason I have these health problems could be due to 10 years on codeine my consultant says no but how can he be so sure he says he suspects a small pituitary tumour however my mri was clear so im confused my prolactin levels were around 2000 but now are 30 I am on cabergoline I am worried I am causing the problem and scaref to carry on with pain meds any advice would be great as I cant get to see the consultant for 2 months
The fact that you had a prolactin level around 2000 proves that you had a prolactinoma. I agree with Rumpled and often these benign tumors are not seen in the MRI. The treatment for prolactinomas is dopamine agonists like you are already doing taking cabergoline.
It sounds like you are doing everything correctly. Please let me know if you have any further questions.
There is also a patient forum (brain & pituitary tumors).
Just because you have a clear MRI does not mean one is not there. Was the MRI a dynamic pituitary MRI? By that I mean did you get it with and without contrast, and did you get the contrast when you in the machine, or were you pulled out? If pulled out, it was not the correct protocol. Even so, MRIs have a 3mm slice and tumors can fall between those slices, or a radiologist can simply miss it. I don't know how many of my friends have *normal* MRIs and then a surgeon reads the film to find something.
That being said, your testing shows issues. I am only a layman (and a pituitary patient) myself but given your level, I would find another doctor, and make sure that you get a thorough set of testing not only of the pituitary but of the thyroid and other hormones as prolactin can be raised by other hormones.
I cannot really comment on the pain meds - but given the 10 years on meds, I would see if you can find someone to get you off them, and know that some tumors can cause extreme pain. Pituitary tumors also can cause or contribute to the other health issues that you mentioned. Make sure you read up, get a pituitary expert - a neuro-endo, and get copies of your tests.
Thank you for your comments still haven't seen the consultant but waiting for a call as at the moment I feel quite unwell everything is a struggle my body is just so tired and I am not sure how much longer I can go on feeling like this
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.